Clin Psychopharmacol Neurosci.  2016 Feb;14(1):107-108. 10.9758/cpn.2016.14.1.107.

An Unusual Case of Delirium after Restarting Clozapine

Affiliations
  • 1Department of Psychiatry, ICARE Institute of Medical Sciences and Research, Haldia, India. souravpsy@gmail.com
  • 2Department of Psychiatry, Institute of Medical Sciences & SUM Hospital, Bhubaneswar, India.
  • 3Department of Psychiatry, Central Institute of Psychiatry, Ranchi, India.

Abstract

Clozapine is a gold standard medication and drug of choice in refractory schizophrenia. Among many of its fatal side effects, delirium is less reported and inconsistently recognized by clinicians. We here present a case of delirium which emerged during retreatment with clozapine in a patient of paranoid schizophrenia. A patient diagnosed with paranoid schizophrenia, was restarted on clozapine after he left medications and became symptomatic. He was delirious on 22nd day after clozapine was restarted. Clozapine was stopped and the patient was managed with standard treatment for delirium. After one week interval, clozapine was restarted. Delirium was not noted till 6 weeks of his hospital stay. Clozapine induced central anticholinergic toxicity or clozapine induced seizure might cause delirium in index case. Limited literature exist delirium with clozapine. Clinicians must have high index of suspicion to detect delirium during clozapine therapy. More researches should focus to explore the association between delirium and clozapine.

Keyword

Clozapine; Delirium; Risk factors; Schizophrenia, paranoid; Retreatment
Full Text Links
  • CPN
Share
  • Twitter
  • Facebook
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr